Alert archive / New York / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 6, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 27, 2002, 8:47 PM EDT for Schoharie County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2002, 8:47 PM EDT (00:47 UTC)
- Expired
- May 27, 2002, 9:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Schoharie County, NY
The radar
The Albany radar (KENX), 31 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 280047 SVRALY NYC095-280115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 847 PM EDT MON MAY 27 2002 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHOHARIE COUNTY IN EASTERN NEW YORK * UNTIL 915 PM EDT * AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CENTRAL BRIDGE...OR ABOUT 7 MILES EAST OF COBLESKILL...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLOANSVILLE AT 855 PM EDT... ESPERANCE AT 900 PM EDT THIS STORM HAS A HISTORY OF PRODUCING THREE QUARTER INCH HAIL. THE GREATEST THREAT FROM THIS STORM IS LARGE HAIL. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER NOW. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:35 PM EDT, 12 minutes earlier.
Area forecast discussion, May 27, 8:35 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 835 PM EDT MON MAY 27 2002 DISC...SFC WV NR KGFL AT 00Z WITH CDFNT TRAILG SWD. A NEW LN OF CONVECTION HAS DVLPD ALG CDFNT. SOME FAIRLY STG. WL CONT TO MONITOR CONVECTION. EXPECT ACTVTY TO DIE BY LT EVE AND WL ATTEMPT TO HOLD UPDATE UNTIL CONVECTION HAS DIED. IF IT PERSISTS BYND 02Z WL INCLUDE FOR LIMITED AREAS UNTIL A LTL AFT MIDNIGHT. FNTL BNDRY SEPARATES VRY MOIST AIR/VRY DRY AIR. DPS ONLY IN UPR 30S AT KROC/KFZY/KSLK...MEANWHILE 60-65 SE OF FNT. FNT WL STALL OUT AND SHUD TRIGGER SCT CONVECTION AGAIN TUE PM. QUESTION IS HOW LRG AN AREA TO INCLUDE CONVECTION. IT LOOKS LIKE BEST CHC TUE PM WL BE CNTRL AND S ZNS. MODELS HINT BEST CHC WL BE FRTHR N ON WED. .HYDROLOGICAL STATUS...NO HYDRO PROBLEMS...GRND WILL SOAK UP MOST OF THE PCPN FROM THE SHRA/TSRA ACTIVITY. .ALY...NONE
In the hours before
Special weather statement, May 27, 6:11 PM EDT, 2 hours 36 minutes before
NYZ059-272245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 611 PM EDT MON MAY 27 2002 ...A STRONG THUNDERSTORM IN GREENE COUNTY... AT 611 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM OVER DURHAM...OR 14 MILES NORTHEAST OF HUNTER...MOVING EAST AT 15 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 30 MPH...HALF INCH HAIL...AND HEAVY RAIN...WILL BE NEAR... CAIRO AT 620 PM EDT... SURPRISE AT 625 PM EDT... CLIMAX AT 640 PM EDT...
Local storm report, May 27, 6:43 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT MON MAY 27 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0639 PM BEACON NY .75 INCH HAIL
05/27/02 DUTCHESS
NNNNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 12:36 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 24 min |
| May 28, 1:37 PM EDT | Flash Flood Warning | ALY | Ulster | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.